MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Codes Incorrect Measurement (1383); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sodium electrode lot number was 31250347, with an install-before date of 12-sep-2025.The customer changed a system reagent pack and noticed an improvement in control performance and sample reproducibility.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant sodium electrode results for one patient sample tested on a roche 9180 electrolyte analyzer.The sample initially resulted in a sodium value of 142 mmol/l and it repeated as 170 mmol/l.The customer did not believe any of the values to be correct.No questionable results were reported outside of the laboratory as the results did not match the patient's clinical condition.
 
Additional Manufacturer Narrative
The customer later clarified that the 142 mmol/l sodium value was considered to be the correct value.
 
Additional Manufacturer Narrative
The calibration values for calibration standard a for na and k were within range, and the voltage difference in the calibration standards for na and cl were within the allowed range.However, the k a-b value was out of range in the 11:32 calibration, and the cl stand a value was out of range in the 17:35 calibration.No correction factors were applied.The investigation findings suggest that the problem likely stems from the interplay between specific core components within the system (reference electrode, na electrode, system reagent pack), along with potential deficiencies in the main instrument's operation.A specific root cause could not be determined.
 
Additional Manufacturer Narrative
The root cause of the issue was related to a reference electrode manufactured by diamond diagnostics (dd ref electrode) used with the 9180 electrolyte analyzer.The reference electrode used (dd ref electrode) is covered by a roche initiated recall.Customers using the dd ref electrode were instructed to immediately stop using sodium (na) results from their 9180 analyzer.The affected reference electrode was not distributed in the united states.Customers in the united states use roche reference electrode and reference electrode housing.No further action is needed for customers in the united states.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22628877
Report Number1823260-2025-02300
Device Sequence Number8927691
Product Code JFP
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03157334001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer07/25/2025
09/11/2025
12/11/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/18/2025
09/24/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown